Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 10 (2014), 048, 11 pages      arXiv:1310.1688

Multi-Hamiltonian Structures on Spaces of Closed Equicentroaffine Plane Curves Associated to Higher KdV Flows

Atsushi Fujioka a and Takashi Kurose b
a) Department of Mathematics, Kansai University, Suita, 564-8680, Japan
b) Department of Mathematical Sciences, Kwansei Gakuin University, Sanda, 669-1337, Japan

Received October 11, 2013, in final form April 16, 2014; Published online April 22, 2014

Higher KdV flows on spaces of closed equicentroaffine plane curves are studied and it is shown that the flows are described as certain multi-Hamiltonian systems on the spaces. Multi-Hamiltonian systems describing higher mKdV flows are also given on spaces of closed Euclidean plane curves via the geometric Miura transformation.

Key words: motions of curves; equicentroaffine curves; KdV hierarchy; multi-Hamiltonian systems.

pdf (327 kb)   tex (17 kb)


  1. Anco S.C., Bi-Hamiltonian operators, integrable flows of curves using moving frames and geometric map equations, J. Phys. A: Math. Gen. 39 (2006), 2043-2072, nlin.SI/0512051.
  2. Anco S.C., Hamiltonian flows of curves in $G/{\rm SO}(N)$ and vector soliton equations of mKdV and sine-Gordon type, SIGMA 2 (2006), 044, 18 pages, nlin.SI/0512046.
  3. Anco S.C., Group-invariant soliton equations and bi-Hamiltonian geometric curve flows in Riemannian symmetric spaces, J. Geom. Phys. 58 (2008), 1-37, nlin.SI/0703041.
  4. Anco S.C., Hamiltonian curve flows in Lie groups $G\subset {\rm U}(N)$ and vector NLS, mKdV, sine-Gordon soliton equations, in Symmetries and Overdetermined Systems of Partial Differential Equations, IMA Vol. Math. Appl., Vol. 144, Springer, New York, 2008, 223-250, nlin.SI/0610075.
  5. Anco S.C., Asadi E., Quaternionic soliton equations from Hamiltonian curve flows in ${\mathbb{HP}}^n$, J. Phys. A: Math. Theor. 42 (2009), 485201, 25 pages, arXiv:0905.4215.
  6. Anco S.C., Asadi E., Symplectically invariant soliton equations from non-stretching geometric curve flows, J. Phys. A: Math. Theor. 45 (2012), 475207, 37 pages, arXiv:1206.4040.
  7. Anco S.C., Myrzakulov R., Integrable generalizations of Schrödinger maps and Heisenberg spin models from Hamiltonian flows of curves and surfaces, J. Geom. Phys. 60 (2010), 1576-1603, arXiv:0806.1360.
  8. Anco S.C., Vacaru S.I., Curve flows in Lagrange-Finsler geometry, bi-Hamiltonian structures and solitons, J. Geom. Phys. 59 (2009), 79-103, math-ph/0609070.
  9. Calini A., Ivey T., Marí-Beffa G., Remarks on KdV-type flows on star-shaped curves, Phys. D 238 (2009), 788-797, arXiv:0808.3593.
  10. Chou K.-S., Qu C., The KdV equation and motion of plane curves, J. Phys. Soc. Japan 70 (2001), 1912-1916.
  11. Chou K.-S., Qu C., Integrable equations arising from motions of plane curves, Phys. D 162 (2002), 9-33.
  12. Chou K.-S., Qu C., Integrable motions of space curves in affine geometry, Chaos Solitons Fractals 14 (2002), 29-44.
  13. Fujioka A., Kurose T., Motions of curves in the complex hyperbola and the Burgers hierarchy, Osaka J. Math. 45 (2008), 1057-1065.
  14. Fujioka A., Kurose T., Geometry of the space of closed curves in the complex hyperbola, Kyushu J. Math. 63 (2009), 161-165.
  15. Fujioka A., Kurose T., Hamiltonian formalism for the higher KdV flows on the space of closed complex equicentroaffine curves, Int. J. Geom. Methods Mod. Phys. 7 (2010), 165-175.
  16. Hasimoto H., A soliton on a vortex filament, J. Fluid Mech. 51 (1972), 477-485.
  17. Kruskal M.D., Miura R.M., Gardner C.S., Zabusky N.J., Korteweg-de Vries equation and generalizations. V. Uniqueness and nonexistence of polynomial conservation laws, J. Math. Phys. 11 (1970), 952-960.
  18. Kulish P.P., Reiman A.G., Hierarchy of symplectic forms for the Schrödinger equation and for the Dirac equation on a line, J. Sov. Math. 22 (1983), 1627-1637.
  19. Lamb Jr. G.L., Solitons and the motion of helical curves, Phys. Rev. Lett. 37 (1976), 235-237.
  20. Lax P.D., Integrals of nonlinear equations of evolution and solitary waves, Comm. Pure Appl. Math. 21 (1968), 467-490.
  21. Liu Y., Qu C., Zhang Y., Stability of periodic peakons for the modified $\mu$-Camassa-Holm equation, Phys. D 250 (2013), 66-74.
  22. Magri F., A simple model of the integrable Hamiltonian equation, J. Math. Phys. 19 (1978), 1156-1162.
  23. Marí Beffa G., Geometric realizations of bi-Hamiltonian completely integrable systems, SIGMA 4 (2008), 034, 23 pages, arXiv:0803.3866.
  24. Marí Beffa G., Sanders J.A., Wang J.P., Integrable systems in three-dimensional Riemannian geometry, J. Nonlinear Sci. 12 (2002), 143-167.
  25. Miura R.M., Gardner C.S., Kruskal M.D., Korteweg-de Vries equation and generalizations. II. Existence of conservation laws and constants of motion, J. Math. Phys. 9 (1968), 1204-1209.
  26. Newell A.C., Solitons in mathematics and physics, CBMS-NSF Regional Conference Series in Applied Mathematics, Vol. 48, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1985.
  27. Olver P.J., Applications of Lie groups to differential equations, Graduate Texts in Mathematics, Vol. 107, Springer-Verlag, New York, 1986.
  28. Pinkall U., Hamiltonian flows on the space of star-shaped curves, Results Math. 27 (1995), 328-332.
  29. Rogers C., Schief W.K., Bäcklund and Darboux transformations. Geometry and modern applications in soliton theory, Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, 2002.
  30. Sanders J.A., Wang J.P., Integrable systems in $n$-dimensional Riemannian geometry, Mosc. Math. J. 3 (2003), 1369-1393, math.AP/0301212.
  31. Squires S.A., Marí Beffa G., Integrable systems associated to curves in flat Galilean and Minkowski spaces, Appl. Anal. 89 (2010), 571-592.
  32. Terng C.-L., Thorbergsson G., Completely integrable curve flows on adjoint orbits, Results Math. 40 (2001), 286-309, math.DG/0108154.

Previous article  Next article   Contents of Volume 10 (2014)